Excessive sweating caused by meds?

Options
robang13
robang13 Member Posts: 333
edited December 2011 in Breast Cancer #1
So I've been on tamoxifen for 7 months now and we all know that sweating and hot flashes are a part of it, right? Now it's Dec and colder in NY and I am worse than when it was 95 in the summer! We've been Christmas shopping and I go out wearing lightweight pants and a short sleeve shirt, everyone else is in winter coats and boots. I'm in a store for a few minutes and the sweat is pouring off of me! Mind you I have my hair in a ponytail to keep it off my neck and it is, sorry to be gross, saturated! I can actually wring out my ponytail and fill a bucket!! The littlest activity leaves me dripping! I have to actually blow dry my hair a few times a day and wash it every night. Is this normal? Is anyone else experiencing this? Again, I could understand if it was summer and hot but it's not! It's driving me crazy!! I am just one big sweaty mess : )

Angela

Comments

  • VickiSam
    VickiSam Member Posts: 9,079 Member
    Options
    Hot flashes are my middle name .. However, I am NOT
    on any hormones right at this time. My Oncologist has stated that my hot flashes are due to the chemo built up in my system -- and the longer I get away from my last treatment, the less I will suffer from hot flashes. True to his word, this is true for me.

    Have you asked your doctor if this normal ? Then again, what is normal side efforts for you, may not be normal SE for me.

    I am so sorry that you are suffering from on going hot flashes .. and imagine in the middle of winter ===! ugh

    Hoping another 'Tamoxifen' Sister jumps in here ..

    Strength, Courage and Hope.

    Vicki Sam
  • cinnamonsmile
    cinnamonsmile Member Posts: 1,187 Member
    Options
    Just wondering if you are
    Just wondering if you are trying anything over the counter like vitamin e, evening primrose oil or black cohosh? I had already been on vit e and evening primrose oil for natural hot flashes and about a week after my oopherectomy/hysterectomy, my night sweats became unbearable, day hot flushes were not a whole lot worse than before. I took the full three epo pills that were allowed and although some nights are uncomfortable, they are much better.There is an anti-depressent called effexor that some take.
  • BetsyJane
    BetsyJane Member Posts: 127
    Options
    I take Evening Primrose Oil for these side effects
    I was experiencing horrible nightsweats and hot flashes but since I started taking Evening Primrose Oil, I rarely experience any of these side effects anymore. Hope this helps you too.

    God Bless,

    Betsy
  • robang13
    robang13 Member Posts: 333
    Options

    Just wondering if you are
    Just wondering if you are trying anything over the counter like vitamin e, evening primrose oil or black cohosh? I had already been on vit e and evening primrose oil for natural hot flashes and about a week after my oopherectomy/hysterectomy, my night sweats became unbearable, day hot flushes were not a whole lot worse than before. I took the full three epo pills that were allowed and although some nights are uncomfortable, they are much better.There is an anti-depressent called effexor that some take.

    I am on Effexor and it is
    I am on Effexor and it is helping. This doesn't feel like hot flashes though. When I get a hot flash I feel the heat slowly creep up my chest into my face and I'm hot. THIS is just a whole body of instant wetness as if I'm in a sauna. It happens when I walk into a store from the cold or if I do anything strenuous. It's so embarrassing. Last night I went to my great nieces' concert and I sat there in a puddle of sweat eventhough it was cold in there and I was wearing lightweight clothes. It didn't do this on the hottest days of summer in the sun! I haven't started anything different or stopped anything. It's just so weird. Here I was hoping that the cold weather would offer some relief and it's actually making it worse. Oh well, another thing to live with I guess!

    Angela
  • MAJW
    MAJW Member Posts: 2,510 Member
    Options
    BetsyJane said:

    I take Evening Primrose Oil for these side effects
    I was experiencing horrible nightsweats and hot flashes but since I started taking Evening Primrose Oil, I rarely experience any of these side effects anymore. Hope this helps you too.

    God Bless,

    Betsy

    This..
    Does sound excessive...probably best to check with your physician....either your oncologist or gyn...Let us know if you do...

    Wishing you better days...
    Nancy
  • RozHopkins
    RozHopkins Member Posts: 578 Member
    Options
    Sweats
    Hi Angela - yes I am totally the same as you and actually have been wondering whether to ask about the severity. Dont know what is too much. Trouble is I am a sweater normally as in hot weather, humidy (dreadfu) and exercising. If you do ask a professional about this I would really like to know what advice they give you if you have time. Thanks
  • robang13
    robang13 Member Posts: 333
    Options

    Sweats
    Hi Angela - yes I am totally the same as you and actually have been wondering whether to ask about the severity. Dont know what is too much. Trouble is I am a sweater normally as in hot weather, humidy (dreadfu) and exercising. If you do ask a professional about this I would really like to know what advice they give you if you have time. Thanks

    I am going to my general
    I am going to my general prac. right after Christmas. I will let you know what he says. Isn't it horrible? I was just picking up around the house and I look like I have been doing 60 minutes of hard aerobics! Hopefully my doc will have an answer. I can only think it's the tamoxifen or the effexor because that is the only changes made in my meds. My kids tell me I look like a hot mess!! Nice right?

    Angela
  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    Prior to tamoxifen I had
    Prior to tamoxifen I had mild ( I THINK) compared to others...but only time I really sweat a lot is night time...!

    Each med effects us alike and in so many differnt ways...

    Denise